Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
127 Doctors are Online

Recurrent rash, odd discomfort at the base of skull, weird sensation on arms. Cause and cure?

I ve had a recurrent rash for several weeks. My family practice doctor treated me for scabies which I knew I did not have. I have no none food allergies and have stopped eating and drinking everything that I think could be a contributing cause. Oddly, I had been craving tomato juice for weeks and couldn t get enough. That has passed. Also have been experiencing some odd discomfort at the base of my skull that seems to coincide with a weird sensation in my arms and hands. This has been going on for about six weeks. The rash seems to worsen during the evening with no triggers and is helped by lotion. The rash is more like welts than prickly heat and is not a wet rash. It is not hives; I ve had the reaction to shrimp. I don t like taking antihistamines and hence have not. Thanks.
Asked On : Thu, 29 Nov 2012
Answers:  1 Views:  429
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Allergist and Immunologist 's  Response
If the rash that you describe is red, itchy, has raised skin that you can feel, goes away after a few hours only for new ones to appear in their place, does not leave a mark or bruise, then this is acute urticaria. That you have had it for >6 weeks, makes it chronic urticaria.

80% of people with urticaria do not have allergy, although a pre-existing allergy to (say) house dust mite, pollens or shrimp does not make it more likely for this type of urticaria to appear.
Infections, underlying thyroid problems, diabetes, inflammation inside the body (can be several conditions, say endometriosis) and stress makes these lesions appear and can last quite long.

The treatment (that you don't like) is the right one, long-acting non-sedating antihistamines like allegra 180mg once in the morning, and cetirizine 10mg at lunch time or evening for 6 weeks (max 3 months). Unless you continue on high dose antihistamines, this will recur.
If you think you may have a thyroid problem, get TSH fT4 and TPO antibodies tested.
If there is a chance of an infection, please get this checked and treated as well.

I hope this helps.
Best Wishes.
Answered: Fri, 30 Nov 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor